Medical Conditions That May Cause Hair Loss

For some people, the experience of sudden hair loss can be distressing and even frightening. If you or someone you know is experiencing thinning hair and are confused about what is happening to your hair, don’t be alarmed. There are several different reasons that people can lose their hair. Here is a look at some of them.

 

Telogen effluvium

Medically, hair loss falls into several categories, beginning with Telogen effluvium. This most common type of hair loss occurs two to four months following major life stress, such as surgery, major accident, or severe infection. It can also occur immediately after a sudden shift in hormonal levels, particularly in women after giving birth. Hair loss, in this case, is often attributed to a disturbance in the normal balance of male and female hormones. For women, estrogen, and progesterone, the male hormone, cause thinning on the scalp because of decreased production.

 

Medications can also be a cause of hair loss

In addition to chemotherapy, radiological treatments, which include x-ray, are sometimes used to treat cancer. These medications often interfere with how hormones work. When they are discontinued, hair loss often stops as well. Many medications can only be stopped with the assistance of a physician, and there are times when medication must be continued until the effects of the medication have worn off.

 

nutritional deficiencies

One of the more common causes of hair loss includes nutritional deficiencies. While vitamins and minerals are essential to healthy cell function, sometimes insufficient intake can lead to cells becoming unhealthy and possibly falling victim to disease. Nutritional deficiencies can include vitamins A, B, C, and E. Another deficiency that can cause telogen effluvium is thyroid dysfunction. This is particularly common in those who have had thyroid cancer. In this case, the thyroid does not produce enough hormone to sustain normal cellular growth, which leads to a condition in which the cells begin to die.

 

side effect

Sometimes chemotherapy drugs can cause hair loss as a side effect. Drugs like didanosine, peritoneal mesothelioma defense, carboplatin, cisplatin, bromocriptine, selenium, carboplatin, vincristine, luminous, and trichloroacetic acid are known to cause hair loss. Women who are pregnant or breastfeeding are not advised of such drugs because of the possibility of causing birth defects.

 

Hair loss caused by medical conditions can be remedied in many ways. The most common way is through scalp treatment, which includes shampooing, dandruff shampoo and conditioner, and the use of natural herbs. It is important to remember that alopecia is a medical condition, so shampoos and conditioners should not be used to prevent further hair loss. If you choose to use shampoos that contain silica or bentonite gel, they should be applied to the entire scalp. For individuals with alopecia areata, or patches of hair loss, the best solution is to use hair replacement products that are all-natural and completely devoid of silicone, alcohol, or silicone gels. These types of products are the safest way to restore hair and bring back a youthful appearance.

Leave a Comment

Your email address will not be published. Required fields are marked *